U.S. doctors online nowAsk doctors free
Santa Monica, CA
A 20-year-old male asked:

I have a latex allergy when i have a reaction, should use epipen if i have a rash and hives and itchiness on my face? or try benadryl (diphenhydramine)? no sob

1 doctor answer1 doctor weighed in
Dr. J. Lawrence Dohan
Dermatology 58 years experience
NO and NO: Since you do not get anaphylaxis, you should not use epi. Why do you have it? Benadryl (diphenhydramine) is a sleeping pill and not a good antihistamine. Cetirizine [Zyrtec] is superior and not likely to make you sleepy. Sometimes people take 2 or 3 but usually 1 pill lasts all day.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 15, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.